my experience with Isotretinoin (Accutane or Roacutane)

this is a different video and THE video I wanted to do ever since I got into this channel/blog thing (aside from sending some love to my sister when she was abroad).

I’m speaking from the heart, no filter, about my personal experience, and that’s how I’d like you to take this.


Isotretinoin or Roacutane/Accutane is a vitamin A-based medication that is very potent and creates a lot of stress on your liver — this is the first thing that pops up when you get the results of your blood work on you follow-up consultations.
most people only go through the most common side effects: extreme dryness and sensitivity, peeling, joint pains, etc.
on many people, the results of this medication are not permanent, meaning the acne may resurface after a few years, despite weaker.
nowadays, as far as I know, this medication can have far lower dosages than the ones I took, and there are also prescription topic creams made with the same active ingredient, which makes it a lot safer to use.

I do not intend, with this video, to alarm anyone. I just want to create awareness for the existence of a chance of having side effects that seem totally disconnected from the treatment — and, if that happens to you, to give you the ability to make that connection with more ease than I ever did, so that you and your doctor can address your situation as soon as possible. those side effects are anxiety, depression, panic attacks and even suicidal tendencies.

your best weapon is knowledge, so talk to people, read, be informed, and make sure that you and your doctor are on the same page regarding the acknowledgement that these symptoms may occur and that need to be addressed.

I came across too many people having the same kind of side effects whilst/after going through this treatment to believe in the official numbers.
I think it is greatly due to the fact that most people don’t connect the dots and don’t report these symptoms to their doctors, discarding them as some parallel event that was going on coincidentally at the same time, due to some stressful things going on in their lives or whatever.
yet, the chemical and hormonal imbalance created by Isotretinoin may make your body a lot less capable of dealing with stress and depression, triggering those severe stress/anxiety/depression symptoms that you otherwise wouldn’t experience.

the fact is we are a lot stronger than we give ourselves credit for, and *if* it happens, this too shall pass. but it is so hard to go through it while it doesn’t go away… be it while actually having a panic attack/depression episode or being in total agony because we don’t know when/why the next one is going to hit. my panic attacks lasted for days on end, leaving me so weak afterwards that going to work was excruciatingly difficult.
you kind of end up forgetting how beautiful your skin is looking — that theory of “I will never be depressed because the cause of my stress/depression IS acne, so as soon as it goes away, I’ll be happy” is so cute but so inaccurate, sadly.

so you have to really measure the pros and cons — not everybody may want/be prepared to deal with this, especially if they already have had anxiety or depression episodes.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s